It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

Zoloft Zaps

page: 3
2
<< 1  2   >>

log in

join
share:

posted on Feb, 19 2010 @ 02:12 AM
link   
Nice, thread about brain zaps.

Yep, had these before, but never any zoloft. It's pretty scary and I found out thats what happens when your body has been put through the ringer so to speak. It's the most intense electrical body shock in the world, one second feels like 10 minutes. It should go away soon though.GL




posted on Feb, 19 2010 @ 02:41 AM
link   
I experienced the zaps when I quit Paxil cold turkey. For me, it went away after about a month. Hope you don't have to wait that long.



posted on Feb, 19 2010 @ 04:00 AM
link   
I used to take Zoloft and it made me feel worse. I don't remember any kind of side effect that you're talking about, but maybe it's because mine was for prevention of migraines and was given at a lower dose.


I've been on numerous meds much of my life due to migraines. However, I stopped taking all prescription meds almost five years ago. I haven't seen the inside of a hospital or doctor's office since. I was furious to learn that many meds I was prescribed over the years for preventative measures, were prescribed "off-label," meaning they weren't actually FDA approved for migraines. Take a look at some of these and tell me if you wouldn't now be concerned for what damage has happened to your body: Prozac, Zoloft, Reglan, Vioxx, Depacote, Nuerontin . . .

I know people close to me who have taken Paxill for years and have experienced episodes of extreme irrational behavior. It has not improved their quality of life, it's been detrimental.

I was especially shocked to learn of the fluoride/Prozac connection. One of the number one prescribed meds is poison!

I'm so glad to hear you're getting off this stuff and that so many on here have done the same. People are starting to see through Big Pharma, thank God.



posted on Feb, 19 2010 @ 04:21 AM
link   
I came off zoloft entirely, i did feel like crap for a while but it was not as bad as some are making out. Probably just my biology, in any case i had been on them for 11 months or so...knew they were not doing any good and said so yet the docs said to persevere and they would start working? helloo 11 months!? So i decided to take matters into my own hands. I was off them for around 3 weeks and then was promptly threatened to be taken to a psych ward as my feelings towards them was a result of my mental health(apparently) so now i am still on them....



posted on Feb, 19 2010 @ 04:56 AM
link   
I was on Paxil for about three months. It made me have manic episodes. Some of my relatives still don't talk to me to this day because of the way I was on that drug. I quit it cold turkey and found myself throwing up five times a day. Then I went to the ER and got an IV, and after that I was fine.



posted on Feb, 19 2010 @ 05:10 AM
link   
Yes, once you are on Zoloft for awhile, and attempt to go off it cold turkey you will get the Zaps. Your messing with your brain chemistry in a sudden way, it could be dangerous, and you shouldn't do that.

The zaps are kinda like brief electrical jolts going through your system. Kinda feels like a momentary displacement in time, or a brief siezure. It's scary and unpleasant. Overtime it will stop, but you're supposed to back off the medication very slowly over a couple month's time.

Yes, Zoloft, like any medication has it's downsides, but for me it has been a total lifesaver.
Please, we don't need any conspiracies started here about evil doctors trying to trick you out of your brain. Some people find their chemistry doesn't take to Zoloft, for others it works wonders.



posted on Feb, 21 2010 @ 07:50 PM
link   
I have no idea what the "zaps" could possibly be, but as someone who's been on 200mg of Zoloft for the past 5 years, I can agree that stopping it cold turkey messes with you.
Although for me, stopping Zoloft just made me extremely angry. I never had an anger problem, but without the Zoloft I developed one. I'm sure if I taper off of it, it would be fine, but of course, I'm not one to disobey (some) doctors, so I'm still on it.

But with any medication... you shouldn't just stop it cold, you should at least taper off of it... then you wont get any bad effects.



posted on Feb, 24 2010 @ 10:27 PM
link   
Wow, this brings back some memories.


Something I wish I had said 3 years ago but didn't is that the people that are saying that it's dangerous to go cold turkey are 100% right.

Paxil in particular is a nasty beast. Going cold turkey can potentially leave you in worse shape than it found you. It can actually put you at higher risk for suicide, even for those who have never had suicidal thoughts before.

I would ask, no beg, that anyone who is planning on quitting any AD, Paxil in particular, go through a 2 or 3 month long step down period under your doctor's care. As bad as you want off them, it's like Russian Roulette. You never know if you're going to be the lucky one until it's too late.



new topics

top topics



 
2
<< 1  2   >>

log in

join